Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online
Ask a Urologist   »  

Suffering from urge incontinence. Prescribed mirabegron. Have fibrillation, high BP. Is it safe to take mirabegron?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I have been recommended by continence clinic as I suffer with urge incontinence, to take 50mg of mirabegron daily but I have atrial fibrillation and high blood pressure and take warfarin,digoxin and candarstan for this-Is it safe to take this new drug? Also I suffer with a dry mouth and eyes-does this drug make this problem worse?
Posted Wed, 24 Apr 2013 in Urinary and Bladder Problems
Answered by Dr. Prasad Akole 47 minutes later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

I absolutely agree with your concerns.

This new drug acts on beta 3 adrenergic receptors and can cause raised blood pressure and increase heart rate. It may precipitate high ventricular rate in atrial fibrillation.

It may also enhance digoxin effect and hence toxicity. The digoxin dose has to be minimum possible and needs therapeutic drug level monitoring.

Occasional dry mouth has been reported (but it occurs with many drugs). It may affect you as well.

Considering your cardiac risks, I would advise you to consult your doctor to reconsider this drug and decide on a safer drug.

If it is must to use this same, you should closely monitor BP, heart rate, digoxin levels.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this query.

Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor